Unexplained bruising causes?

Discussion in 'I Have a Question...' started by Petal, Aug 4, 2014.

Thread Status:
Not open for further replies.
  1. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hey guys, I have googled this subject and get very vague answers and even mentioned to the doctor, she just replied with ''I don't know'' and I am not exactly in her good books right now so I didn't push the subject. I would post a picture of the bruise on my left arm but, 1. I'm even sure if it's possible and 2. It actually came up a week so it has faded a bit but it is fairly large and just so strange-came up out of nowhere. But anyway, I have noticed more bruises, they are purple and red on both arms and my left elbow is very sore and looking dried up and does not feel smooth and I was not out in the sun(I've put coconut oil on it last night-it did nothing except stain my clothes lol)I KNOW that I did not hurt myself, so I don't know why this is occurring. Anyone have any idea why this could be happening?
  2. Terry

    Terry Antiquities Friend Staff Alumni

    it could be a bleeding disorder, or the result of a medication.
    That said, I am always finding bruises on my arms that I don't remember getting, usually after I've been moving the furniture or carrying boxes. I also once gave myself a black eye while asleep lol.
    If they start coming up on your legs, go back to the doctor, bruises on legs are taken far more seriously as they indicate certain diseases and circulatory problems.
  3. SillyOldBear

    SillyOldBear Teddy Bear Fanatic Staff Member Safety & Support

    Any new meds Petal? Some meds do cause bruising. Paxil made my legs bruise like crazy. Doc had to take me off it.
  4. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hey and thanks for the replies. Yes, I am on new medications, steroids and sedatives but I have checked the side effects and bruising wasn't listed but the list was not complete so maybe it is down to medication. I showed my sister my arm. She is a beauty therapist and said it's a burst blood vessel? I didn't even look that up so I will take that with a pinch of salt. I need a new script tomorrow and rather than phoning it in, I may go to see her and show her the new ones and see what she says.
  5. Terry

    Terry Antiquities Friend Staff Alumni

    Steroids can make the skin thin and therefore more prone to bruising.
  6. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Thanks Terry. I hope that is all it is :)
  7. JustKindaThere

    JustKindaThere Well-Known Member

    I'm an internet doctor and I'm afraid to say that you have Acute Myeloid Leukemia and one week left to live. Joking. I'm sorry. I shouldn't joke about things like that. But I'm having the same issue lately, mainly on my legs. Whatever it is, as long as you don't have any other symptoms, it's probably nothing serious.
  8. Butterfly

    Butterfly Resident SF Sims Enthusiast Staff Alumni SF Author SF Supporter

    I was going to say the same as Terry, steroids can make you prone to bruising. I'm always getting bruises I don't remember getting, I have some corkers on my legs right now that I've probably got from bashing them at work.
  9. AsphyxiateOnMisery

    AsphyxiateOnMisery Well-Known Member

    I'm on steroids too and Terry's right you can be more prone to bruising. I've also recently been noticing a lot of bruises on my legs that I don't remember how I got. And a few that I do know how I got are taking a really long time to heal. This one specific area on my arm that I've been applying a topical steroid to..I woke up one day and there were these small purple dots that just appeared overnight out of nowhere. I researched it and concluded that it was the steroid so I stopped using the medication on that spot for the past week now and the dots are disappearing as well as some of the bruises that weren't going away.
  10. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    I know I bruise quite easily when im not eating much. When I am eating full meals I dont bruise. I think it could be related to ones diet? Not just medication l
  11. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Thanks everyone. I showed the bruises to the locum covering for my doctor, she has put it down to the new medications. So that is good enough for me! I wouldn't say it is my diet because I eat very well and healthily :) Seems the steroids cause an issue of bruising for a lot of people.It did worry me at first but now I know that it's harmless, I feel better. :)
  12. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

  13. FMyLife

    FMyLife Chat Buddy

    If after the medication change you still have bruising issues have them check your platelet count. There is a mild condition called Idiopathic Thrombocytopenia which can case unexplained bruising. It is not a serious condition.
  14. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Okay..took me a few minutes to remember where I posted this thread. I have been off steroids for several weeks. I woke up earlier with my whole body throbbing lightly, took a look at my legs and there's a huge purple/blue bruise near my ankle. There's no way I hurt myself, couldn't even get a bruise there if I tried. Also have a bruise on the back of my leg and one on my shoulder. I'm clueless but know there's something wrong. :( I'm starting to not trust my doctor very much, a lot of her answers to my q's are ''i don't know''. I feel really bad, in a lot of pain, its a really weird feeling actually feels like my body is losing all energy and will to fight whatever is wrong.

    I remember years ago when I was taking overdoses etc.. my doctor told me that when I am better mentally and want my body to work physically it won't. I think that day has come. :( :( :(

    Just FYI. Still waiting for CT scan results.
  15. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    My pharmacist is a godsend. She just gave me painkillers until I can get a script for them on monday. She looked at the bruises,she was taken aback and said I need to see a doctor as it could be a sign of an underlying condition, I said there is no point, they have no answers.But anyway I have all my meds I need for the weekend, they decided to keep me on the 30mg valium (t'was on the script) which I am happy about as it does help :) Have therapy on Tuesday and Thursday and a psych appt thursday and don't have a date for CT scan results. I hope everything will work out ok hopefully and they can treat me for whatever is wrong. Fingers crossed x
  16. MisterBGone


    Why can't they figure it out? "I don't know?" Maybe go to the ER & find somebody that does... Who knows, it could be anything! But it's starting to sound serious. Hope you do okay-
  17. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Thank you Mister. ER wouldn't be impressed if I went in with bruising, especially without a doctors letter. Have already been in the ER with the pain multiple times. I feel a lot better than when I wrote this this morning, due to strong painkillers and anti anxiety drugs. I'm just going to have to wait for the results of the scan and hopefully that will shed some light on what is going on. It's frustrating the waiting and not knowing but it helps a lot just to write it out here and know that someone cares, thank you for your support. It's much appreciated,promise :) :hug:
Thread Status:
Not open for further replies.